Jump to content
CrazyBoards.org

Argh! Luvox and dry skin


Recommended Posts

How typical. I find a drug that is helpful but just my luck it comes with an unbearable side effect. Luvox is making my skin SO dry, my skin is usually normal to oily and whenever I take luvox it is like my oil production completely stops. I thought maybe it was something else (instead of the luvox) but I stopped taking it for a few days and my skin was back to normal. DAMMIT. I can sleep on this drug without sleeping pills. It doesnt work THAT well for depression but there is no way I could increase the dosage because if my skin got any drier i'd look like a crocodile. Moisturiser is not something I consider a good option no matter how strong it is, firstly because i'm allergic to alot of cosmetic ingredients but more importantly because putting anything on my skin only helps while its actually on my skin. When I wash it off my skins even WORSE than before applying the moisturiser.

Is there some way of stimulating oil glands? I guess not else there would be no dry skin sufferers out there. It is horrible that I love this drug so much otherwise.

Link to comment
Share on other sites

Is there some way of stimulating oil glands? I guess not else there would be no dry skin sufferers out there.

Well, yeah I think there are.  Nothing instantaneous, but some suggestions:  when my daughters had persistent dry skin patches (eczema) as babies and toddlers, their pediatrician recommended acidophilus, and darned if it didn't work.  Might give that a try.  Also, evening primrose or borage oil (for the gamma linolenic acid) has been known to help.  Should be taken with vitamins E and C to keep the oils from oxidizing.  And the obvious, which I probably don't need to mention but will -- drink lots of water.  It sounds like you get all the "trust me, this won't happen to you" side effects.  Bummer!  Does an antihistamine help?  What's the doc say?

Here's another whole page of "natural" supplement ideas for eczema ... which should of course be carefully researched and discussed with your doctor, as there may be other adverse effects.

I hope you find a way to keep taking a med that finally helps!

Link to comment
Share on other sites

Thankyou very much gretl. I'm not that surprised that I get some weird side effects because I have tried a ridiculous different amount of drugs and i'm quite sensitive. Antihistamines have never done a great deal for me in that regard, but your suggestions sound great and i'm going to do a bit of research and talking to my doctor. Thanks again.  ;)

Link to comment
Share on other sites

  • 4 weeks later...
Thankyou very much gretl. I'm not that surprised that I get some weird side effects because I have tried a ridiculous different amount of drugs and i'm quite sensitive. Antihistamines have never done a great deal for me in that regard, but your suggestions sound great and i'm going to do a bit of research and talking to my doctor. Thanks again.
Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...